Format

Send to

Choose Destination
See comment in PubMed Commons below
South Med J. 1987 Dec;80(12):1577-9.

Capgras delusion and seizures in association with therapeutic dosages of disulfiram.

Author information

  • 1Department of Psychiatry, Vanderbilt University Medical Center, Nashville, Tenn.

Abstract

We have described a patient in whom EEG abnormalities, a seizure disorder, and Capgras syndrome developed two weeks after she started taking disulfiram. That disulfiram has been shown to inhibit dopamine beta-hydroxylase in vitro suggests an etiologic role for dopaminergic pathways in at least some cases of Capgras syndrome. Our experience with this patient suggests that convulsions and psychosis may occur as a side effect of standard dosages of disulfiram in patients with no previous history of psychosis or brain disease. Furthermore, the symptoms may resolve spontaneously without the long-term use of antipsychotic or anticonvulsant medication.

PMID:
3423903
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk